MAUDE Adverse Event Report: ST. JUDE MEDICAL CATD SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL CATD SJM REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AGN-751
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
23 october 2019: additional information received on 21 october 2019 reported that all pieces of the device was confirmed to be removed.The patient was hemodynamically stable throughout the procedure.The user does allege a clinically significant prolonged procedure time.On (b)(6) 2019, a 21mm regent valve was selected for implant.The valve leaflet dislocated when suturing.The valve was immediately explanted and the patient was implanted with a competitor's medtronic ap360 valve.
 
Event or Problem Description
On (b)(6) 2019, a 21mm regent valve was selected for implant.The valve leaflet dislocated when suturing.The valve was immediately explanted and the patient was implanted with a competitor's medtronic ap360 valve.All pieces of the device was confirmed to be removed.The patient was hemodynamically stable throughout the procedure.The user does allege a clinically significant prolonged procedure time.
 
Additional Manufacturer Narrative
The reported event of a leaflet dislodging and fracturing was confirmed.Gross examination revealed one leaflet had dislodged and fractured into multiple pieces.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.There was no evidence of material defect in the carbon coating that may have caused or contributed to the fractured leaflet.The cause of the reported event could not be conclusively determined, however it is consistent with damage caused by some external force applied to the leaflet which overstressed the carbon material.

Brand Name
SJM REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL CATD
4 robbins drive
westford MA 01886
MDR Report Key9233141
Report Number2648612-2019-00088
Device Sequence Number2524679
Product Code LWQ
UDI-Device Identifier05414734005982
UDI-Public05414734005982
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Model Number21AGN-751
Device Catalogue Number21AGN-751
Device Lot Number6969666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer11/09/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;